Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 95, NWS JSJ

November 18, 2006

NWS JSJ issued this flash flood warning at Nov 18, 2006, 2:41 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 18, 2006, 2:41 PM CST (20:41 UTC)
Expired
Nov 19, 2006, 8:45 AM CST
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 182044
FFWSJU
PRC081-131-182245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
441 PM AST SAT NOV 18 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     SAN SEBASTIAN
     LARES

* UNTIL 645 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GUAJATACA AND TRIBUTARIES

* AT 441 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS ALONG THE RIO GUAJATACA IN LARES WERE ABOVE FLOOD STAGE AND 
STILL INCREASING FROM SHOWERS AND THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHEASTERN LARES AND NORTHEASTERN SAN SEBASTIAN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1836 6689 1827 6684 1827 6687 1836 6696

$$

SR
1 follow-up statement
000 
WGCA72 TJSJ 182241
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
639 PM AST SAT NOV 18 2006

PRC081-131-182249-
SAN SEBASTIAN-LARES-
639 PM AST SAT NOV 18 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM AST FOR THE
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     SAN SEBASTIAN AND LARES

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GUAJATACA AND TRIBUTARIES

RIVER LEVELS ALONG THE RIO GUAJATACA HAVE FALLEN BELOW FLOOD 
STAGE...AND CONTINUE TO FALL. THEREFORE...THE FLASH FLOOD WARNING 
FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RIVER LEVELS 
REMAIN HIGH AND RESIDENTS AND MOTORISTS ACROSS THESE AREAS ARE URGED 
TO REMAIN ALERT TO THE PONDING OF WATER ON ROADWAYS AND ALLOW TIME 
FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS OVER THE NEXT 
SEVERAL HOURS.

LAT...LON 1836 6689 1827 6684 1827 6687 1836 6696

$$

SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 18, 1:22 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 18, 1:22 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
322 PM AST SAT NOV 18 2006

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED ONLY PATCHY
CLOUDS OVER THE LOCAL AREA. THE LIMITED PRECIPITATION OBSERVED WAS
ASSOCIATED TO THE ISLANDSS LOCAL TOPOGRAPHY EFFECTS. STREAMERS
OF CLOUDS WERE NOTED ELONGATED FROM SOUTHEAST TO NORTHWEST IN
RESPONSE TO THE SOUTHEAST LOW LEVEL WIND FLOW. 12Z SOUNDING SHOWED
MOST OF THE MOISTURE CONFINED FROM THE SURFACE TO AROUND 700MB.
AN AREA OF CLOUDS WAS NOTED EXTENDING FROM SOUTH OF CUBA ACROSS
THE CENTRAL BAHAMAS AND THEN INTO THE ATLANTIC WATERS. THESE
CLOUDS WERE ASSOCIATED TO A COLD FRONT MOVING VERY SLOWLY TOWARD
THE SOUTHEAST. SATELLITE DERIVED WINDS INDICATED WIND SPEEDS HIGHER THAN
50 KNOTS IN THE 225MB TO 100MB LAYER.

&&

.SYNOPSIS...A WEAK HIGH PRESSURE RIDGE WILL CONTINUE TO PROVIDE A
LIGHT TO MODERATE EAST TO SOUTHEAST WIND FLOW THROUGH MONDAY. A COLD
FRONT ACROSS THE WESTERN ATLANTIC EXTENDING ACROSS CUBA WILL
CONTINUE TO MOVE EAST SOUTHEAST SLOWLY THIS EVENING. A LOW IS
EXPECTED TO DEVELOP ALONG THE FRONT MONDAY WHICH SHOULD ALLOW THE
FRONT TO PUSH INTO HISPANIOLA MONDAY NIGHT THROUGH TUESDAY. SEAS
ARE EXPECTED TO BEGIN TO INCREASE LATER IN THE WEEK AS NORTHWEST
SWELLS REACH OUR COASTAL WATERS STARTING WEDNESDAY EVENING.

&&

.MARINE...LONG PERIOD SWELLS WILL START TO ARRIVE TO THE LOCAL
AREA LATE WEDNESDAY ASSOCIATED TO THE COLD FRONT OVER CENTRAL
CUBA AND CENTRAL BAHAMAS. AN INCREASE IN THE LIKELIHOOD OF SHOWERS
IS EXPECTED BY MID OR LATE NEXT WEEK AS THE FRONT APPROACHES THE
LOCAL AREA.

&&

.HYDROLOGY...NO SIGNIFICANT WEATHER EVENTS ABLE TO PRODUCE
SIGNIFICANT RAINFALL ARE EXPECTED IN THE NEAR FUTURE.

&&

.CLIMATE...A GENERAL PICTURE WHICH INCLUDES COLD FRONT NORTHWEST
OF THE REGION...TROPICAL WAVES FAR SOUTH OF THE LOCAL AREA SEEMS
TO BE INDICATIVE OF A TRANSITION FROM A SUMMER WEATHER PATTERN TO
A WINTER WEATHER PATTERN IN THE TROPICS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  88  75  88 /  10  30  20  30
STT  78  84  78  84 /  30  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

11
Hazardous weather outlook, Nov 18, 4:00 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT NOV 18 2006

PRZ001>013-AMZ710>750-191000-
600 AM AST SAT NOV 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
MOISTURE IS LIMITED TODAY...SO SHOWERS THAT FORM IN THE INTERIOR AND
NORTHWEST PORTION OF THE ISLAND ARE NOT EXPECTED TO PRODUCE
SIGNIFICANT FLOODING. SEAS WILL BE PEAKING TODAY AND SOME RIP
CURRENTS ARE TO BE EXPECTED ALONG SHORES OPEN TO THE ATLANTIC.

.DAYS TWO THROUGH SEVEN...A GRADUAL INCREASE IN MOISTURE CAN BE
EXPECTED ACROSS THE AREA WHICH WILL PEAK WEDNESDAY AND THURSDAY.
ALTHOUGH VERY LOCALIZED NUISANCE FLOODING COULD OCCUR
ANY AFTERNOON IN THE INTERIOR NORTHWEST IN A HEAVY SHOWER...IT IS
MORE LIKELY ON WEDNESDAY AND THURSDAY. RIP CURRENTS CAN CONTINUE
THROUGH TOMORROW...SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-191000-
600 AM AST SAT NOV 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
SEAS IN THE ATLANTIC WILL PEAK TODAY AND MODERATE RIP CURRENTS ARE
POSSIBLE ALONG THE NORTHERN AND NORTHEASTERN COASTS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
THE DANGER OF MODERATE RIP TIDES WILL CONTINUE ON SUNDAY...BUT NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.